Stochastic Optimal Control and Linear Programming Approach - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Applied Mathematics and Optimization Year : 2011

Stochastic Optimal Control and Linear Programming Approach

Rainer Buckdahn
  • Function : Author
  • PersonId : 856969
Dan Goreac
  • Function : Author
  • PersonId : 847054
Marc Quincampoix
  • Function : Author
  • PersonId : 859776


We study a classical stochastic optimal control problem with constraints and discounted payoff in an infinite horizon setting. The main result of the present paper lies in the fact that this optimal control problem is shown to have the same value as a linear optimization problem stated on some appropriate space of probability measures. This enables one to derive a dual formulation that appears to be strongly connected to the notion of (viscosity sub) solution to a suitable Hamilton-Jacobi-Bellman equation. We also discuss relation with long-time average problems.


Dates and versions

inria-00636557 , version 1 (27-10-2011)



Rainer Buckdahn, Dan Goreac, Marc Quincampoix. Stochastic Optimal Control and Linear Programming Approach. Applied Mathematics and Optimization, 2011, 63 (2), pp.257-276. ⟨10.1007/s00245-010-9120-y⟩. ⟨inria-00636557⟩
102 View
0 Download



Gmail Facebook X LinkedIn More